Alert archive / Colorado / Red Flag Warnings in 2021
Red Flag Warning 37, NWS Grand Junction, CO
NWS Grand Junction, CO issued this red flag warning at Jul 7, 2021, 2:39 AM MDT for Moffat County, Rio Blanco County, Colorado; Daggett County, Uintah County, Utah. It took effect at Jul 8, 2021, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2021, 2:39 AM MDT (08:39 UTC)
- In effect from
- Jul 8, 2021, 12:00 PM MDT
- Expired
- Jul 8, 2021, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Grand Junction, CO
Counties Moffat County, CO, Rio Blanco County, CO, Daggett County, UT, Uintah County, UT
The radar
The Grand Junction radar (KGJX), 159 km from the middle of the area, began a volume at 08:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 8.7 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3952 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
262 WWUS85 KGJT 070839 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 239 AM MDT Wed Jul 7 2021 COZ200-202-UTZ486-071800- /O.UPG.KGJT.FW.A.0031.210708T1800Z-210709T0200Z/ /O.NEW.KGJT.FW.W.0037.210708T1800Z-210709T0200Z/ /O.CON.KGJT.FW.A.0032.210709T1800Z-210710T0200Z/ Little Snake Forecast Area-White River Forecast Area- Eastern Uinta Basin- 239 AM MDT Wed Jul 7 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... The National Weather Service in Grand Junction has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 8 PM MDT Thursday. The Fire Weather Watch for Thursday is no longer in effect. * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta Basin. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions may become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
5 follow-up statements
744 WWUS85 KGJT 071536 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 936 AM MDT Wed Jul 7 2021 COZ200-202-UTZ486-072345- /O.CON.KGJT.FW.W.0037.210708T1800Z-210709T0200Z/ /O.CON.KGJT.FW.A.0032.210709T1800Z-210710T0200Z/ Little Snake Forecast Area-White River Forecast Area- Eastern Uinta Basin- 936 AM MDT Wed Jul 7 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta Basin. * WINDS...West 15 to 25 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions may become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
442 WWUS85 KGJT 072018 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 218 PM MDT Wed Jul 7 2021 COZ200-202-UTZ486-081200- /O.CON.KGJT.FW.W.0037.210708T1800Z-210709T0200Z/ /O.CON.KGJT.FW.A.0032.210709T1800Z-210710T0200Z/ Little Snake Forecast Area-White River Forecast Area- Eastern Uinta Basin- 218 PM MDT Wed Jul 7 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT THURSDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta Basin. * WINDS...West 15 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions may become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ UTZ487-081200- /O.EXA.KGJT.FW.A.0032.210709T1800Z-210710T0200Z/ Book Cliffs- 218 PM MDT Wed Jul 7 2021 ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 487... The National Weather Service in Grand Junction has issued a Fire Weather Watch for gusty winds, low relative humidity and dry fuels, which is in effect from Friday afternoon through Friday evening. * AFFECTED AREA...In Utah, Fire Weather Zone 487 Book Cliffs. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions may become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
292 WWUS85 KGJT 080906 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 306 AM MDT Thu Jul 8 2021 COZ200-202-UTZ486-082200- /O.UPG.KGJT.FW.A.0032.210709T1800Z-210710T0200Z/ /O.NEW.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/ /O.CON.KGJT.FW.W.0037.210708T1800Z-210709T0200Z/ Little Snake Forecast Area-White River Forecast Area- Eastern Uinta Basin- 306 AM MDT Thu Jul 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... The National Weather Service in Grand Junction has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta Basin. * WINDS...West 10 to 20 mph with gusts up to 35 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions may become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ UTZ487-082200- /O.UPG.KGJT.FW.A.0032.210709T1800Z-210710T0200Z/ /O.NEW.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/ Book Cliffs- 306 AM MDT Thu Jul 8 2021 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 487... The National Weather Service in Grand Junction has issued a Red Flag Warning for gusty winds, low relative humidity and dry fuels, which is in effect from noon to 8 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Utah, Fire Weather Zone 487 Book Cliffs. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions may become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
028 WWUS85 KGJT 081932 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 132 PM MDT Thu Jul 8 2021 COZ200-202-UTZ486-090345- /O.CON.KGJT.FW.W.0037.000000T0000Z-210709T0200Z/ /O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/ Little Snake Forecast Area-White River Forecast Area- Eastern Uinta Basin- 132 PM MDT Thu Jul 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta Basin. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ UTZ487-090345- /O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/ Book Cliffs- 132 PM MDT Thu Jul 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 487... * AFFECTED AREA...In Utah, Fire Weather Zone 487 Book Cliffs. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ207-UTZ491-090345- /O.NEW.KGJT.FW.A.0033.210710T1800Z-210711T0200Z/ Southwest Colorado Lower Forecast Area-Southeast Utah- 132 PM MDT Thu Jul 8 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 491... The National Weather Service in Grand Junction has issued a Fire Weather Watch for gusty winds, low relative humidity and dry fuels, which is in effect from Saturday afternoon through Saturday evening. * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. In Utah, Fire Weather Zone 491 Southeast Utah. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS....Conditions may become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
032 WWUS85 KGJT 090151 RFWGJT URGENT - FIRE WEATHER MESSAGE National Weather Service Grand Junction CO 751 PM MDT Thu Jul 8 2021 COZ200-202-UTZ486-091300- /O.EXP.KGJT.FW.W.0037.000000T0000Z-210709T0200Z/ /O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/ Little Snake Forecast Area-White River Forecast Area- Eastern Uinta Basin- 751 PM MDT Thu Jul 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 200, 202, AND 486... * AFFECTED AREA...In Colorado, Fire Weather Zone 200 Little Snake Forecast Area and Fire Weather Zone 202 White River Forecast Area. In Utah, Fire Weather Zone 486 Eastern Uinta Basin. * WINDS...West 15 to 25 mph with gusts up to 45 mph. * RELATIVE HUMIDITY...8 to 13 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ UTZ487-091300- /O.CON.KGJT.FW.W.0038.210709T1800Z-210710T0200Z/ Book Cliffs- 751 PM MDT Thu Jul 8 2021 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM MDT FRIDAY FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONE 487... * AFFECTED AREA...In Utah, Fire Weather Zone 487 Book Cliffs. * WINDS...West 15 to 25 mph with gusts up to 40 mph. * RELATIVE HUMIDITY...9 to 14 percent. * IMPACTS...Conditions will become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$ COZ207-UTZ491-091300- /O.CON.KGJT.FW.A.0033.210710T1800Z-210711T0200Z/ Southwest Colorado Lower Forecast Area-Southeast Utah- 751 PM MDT Thu Jul 8 2021 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY AFTERNOON THROUGH SATURDAY EVENING FOR GUSTY WINDS, LOW RELATIVE HUMIDITY AND DRY FUELS FOR FIRE WEATHER ZONES 207 AND 491... * AFFECTED AREA...In Colorado, Fire Weather Zone 207 Southwest Colorado Lower Forecast Area. In Utah, Fire Weather Zone 491 Southeast Utah. * WINDS...Northwest 10 to 20 mph with gusts up to 30 mph. * RELATIVE HUMIDITY...5 to 10 percent. * IMPACTS....Conditions may become favorable for easy ignition and rapid spread of fires due to low relative humidity and strong gusty winds in the afternoon through early evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this red flag warning went out at Jul 6, 11:13 PM MDT, 3 hours 26 minutes earlier.
Area forecast discussion, Jul 6, 11:13 PM MDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Grand Junction CO
1113 PM MDT Tue Jul 6 2021
.SHORT TERM...(Tonight through Wednesday night)
Issued at 345 PM MDT Tue Jul 6 2021
High pressure was centered over the Great Basin today with a drier
north and northwest flow moving over the forecast area during
the afternoon. The influx of drier air combined with a deep mid-
level inversion extending from just above 500 mb to nearly 300 mb
was limiting moist convection early this afternoon. As models had
predicted, the bulk of the shower and thunderstorm activity broke
out over the southern mountains early in the afternoon.
As mentioned previously, the mid-level cap and drying has limited
storm strength this afternoon, so little reason to expect moist
convection to continue beyond sunset at the very latest. During
the remainder of the night, expect decreasing clouds and somewhat
cooler overnight lows.
Quasi-stationary high pressure to the west will bring continued
drying on Wednesday. Predictably, this will limit shower and
thunderstorm activity further, with isolated and low end scattered
storms possible Wednesday afternoon and evening followed by
decreasing clouds overnight. However, increased sunshine will
result in a rise in afternoon highs and Thursday's morning lows.
.LONG TERM...(Thursday through Tuesday)
Issued at 345 PM MDT Tue Jul 6 2021
The main message for the long term period will be the return of
hotter temperatures and critical fire weather conditions for the
latter half of this week. A strong ridge of high pressure will
remain overhead with the flow becoming more westerly as we head into
Thursday and Friday. H7 temperatures will climb into the low 20Cs,
which means low to mid 100 degree F temperatures across the lower
valleys of eastern Utah and into west-central Colorado, including
the Grand Valley and Paradox Valley. Overnight lows will be in the
low to mid 70s for some of these areas so not much relief from the
heat of the day. As a result, the excessive heat advisories continue
for these areas through 8 pm MDT Friday. Some moisture does sneak
under the ridge under this westerly flow with precipitable water
(PW) values creeping up into the 0.7 to 0.9 inch range, getting
fairly close to an inch near the Four Corners. So this excessive
heating will also lend itself to daily afternoon convection focused
on the central and southern high terrain. Expect gusty outflow winds
and brief heavy rain with the stronger storms that form. Burn scars
would of course need to be monitored closely for those areas along
the divide, but overall, much of western slope will remain hot and
dry with near record heat Thursday and Friday. It will remain dry
and breezy across the north as northeast Utah and northwest Colorado
remain in the tighter pressure gradient due to the upper level jet
laying across the Intermountain West and northern Rockies.
Therefore, Fire Weather Watches are in effect for the valleys of
northeast Utah and northwest Colorado valley zones Thursday and
Friday afternoon/evening.
A fairly robust shortwave trough and associated cool front will move
through the area Friday night into Saturday, with the upper level
jet streak orienting itself northwest to southeast across Wyoming
and pushing through Colorado during this time. This will allow much
drier air to advect in with PW values dropping below 0.3 inches
across much of the CWA. "Cooler" temperatures will also follow for
this weekend and by "cooler", that basically means it will not be in
the triple digits but rather 90s for the lower elevations with
exception of some of the desert canyons in southeast Utah. While
there may be some isolated convection over the higher terrain, the
much drier air mass should result in a downturn in convective
activity this weekend. However, the Continental Divide looks to be
on the fringes of better moisture in a northerly flow, which gives
some concern for the Grizzly Creek burn scar if any convection were
to form further west as this flow is parallel with those susceptible
drainages. Moisture looks to potentially increase Tuesday into mid
week as PW values climb above 0.75 inches to over an inch across
portions of southeast Utah and southwest Colorado with the flow
shifting more westerly and the northern Rockies shortwave train
becoming active once again. A bit of uncertainty exists with the
amount of moisture at this time as the ECMWF is drier than the
wetter and more aggressive GFS. Either way you slice it,
potential exists for at least an increase in storm activity and
coverage with higher terrain being favored by the middle of next
week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Wednesday night)
Issued at 1112 PM MDT Tue Jul 6 2021
Calm conditions overnight with mostly sunny skies tomorrow. The
normal diurnal wind shifts expected...VFR continues under high
pressure.
&&
.FIRE WEATHER...
Issued at 345 PM MDT Tue Jul 6 2021
High pressure shifts westward and will take position over the
Southwest during the period. As a result, the forecast area will
trend drier and warmer over the next several days. However, the
high becomes flattened by a disturbance passing north of the
region resulting in stronger gradient wind flow Thursday, but more
so on Friday. Latest guidance suggests that winds and relative
humidity could reach critical levels across northeast Utah and
northwest Colorado at the end of the week. Therefore, a Fire
Weather Watch has been issued for both Thursday and Friday from
noon to 8 PM in the evening each day.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...Fire Weather Watch from Thursday afternoon through Thursday
evening for COZ200-202.
Fire Weather Watch from Friday afternoon through Friday evening
for COZ200-202.
Heat Advisory from noon Thursday to 8 PM MDT Friday for COZ006-
020.
UT...Fire Weather Watch from Thursday afternoon through Thursday
evening for UTZ486.
Fire Weather Watch from Friday afternoon through Friday evening
for UTZ486.
Heat Advisory from noon to 9 PM MDT Thursday for UTZ024.
Heat Advisory from noon Wednesday to 8 PM MDT Friday for UTZ022-
027-029.
&&
SHORT TERM...NL
LONG TERM...MDA
AVIATION...TGR
FIRE WEATHER...NLHazardous weather outlook, Jul 6, 5:00 AM MDT, 21 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Grand Junction CO 500 AM MDT Tue Jul 6 2021 COZ001>014-017>023-UTZ022>025-027>029-071300- Lower Yampa River Basin-Central Yampa River Basin- Roan and Tavaputs Plateaus-Elkhead and Park Mountains- Upper Yampa River Basin-Grand Valley-Debeque to Silt Corridor- Central Colorado River Basin-Grand and Battlement Mesas- Gore and Elk Mountains/Central Mountain Valleys- Central Gunnison and Uncompahgre River Basin- West Elk and Sawatch Mountains-Flat Tops- Upper Gunnison River Valley-Uncompahgre Plateau and Dallas Divide- Northwest San Juan Mountains-Southwest San Juan Mountains- Paradox Valley/Lower Dolores River- Four Corners/Upper Dolores River-Animas River Basin- San Juan River Basin-Southeast Utah-Eastern Uinta Mountains- Eastern Uinta Basin-Tavaputs Plateau-Arches/Grand Flat- La Sal and Abajo Mountains-Canyonlands/Natural Bridges- 500 AM MDT Tue Jul 6 2021 This hazardous weather outlook is for eastern Utah and western Colorado. .DAY ONE...Today and Tonight Showers and thunderstorms will favor higher terrain, generally south of the I-70 corridor. Convection will also favor areas along the Continental Divide. Gusty outflow winds and some brief, heavy rain is also possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Hot temperatures will move in Wednesday through Friday reaching triple digits for the lower valleys. Fire weather concerns also increase Thursday and again Friday as gusty winds and low humidities occur each afternoon. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Red Flag Warnings in Colorado, 2021Red Flag Warnings in Utah, 2021Every red flag warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.